Total Pageviews

Tuesday, 25 January 2011

24th Jan - day 20 of 2nd cycle of chemo

I went to see the Oncologist yesterday to discuss Radiotherapy.

This is what will happen.

Today.
Have bloods Taken.

Tomorrow.
1st day of 3rd chemo cycle.

7th Feb.
CT Scan.
Go and be 'measured' for radiotherapy. This will make sure that the 'zapping' takes place in the 'desired area'.

The Area.
Pelvis and vagina.

3 - 4 weeks.
At the end of the next chemo cycle the radio therapy starts.
This will be over about 5 weeks.
I will have radiotherapy daily for 28 days, this will be Mon - Fri, not over the week ends.

Side effects of radiotherapy.
The area being 'zapped' will be very sore, and present like severe sunburn.
Cystitis.
Diarrhoea.
These will be constant through out the whole 4 - 5 weeks.
Shrinking of the vagina, this will occur over the period of treatment, and wuld be permanent.
To avoid this happening, I need to wear a 'dilator' in my vagina for 2-3 days a week, keeping it in all day.





There may be permanent damage to the bowel.
This would present as constipation right through to being unable to empty the bowel due to a blockage. The later is apparently rare.

When this is over, I have to start chemo again.
3 x 3 chemo cycles as now.

These 3 x 3 weekly cycles started on 19th December.
They took place
19th Dec 2010
13th Jan 2011
26th Jan (tomorrow).

I am not sure how I feel about all of this yet.
I will discuss that here tomorrow.

Have a great day!

2 comments:

Wendy @ Alphabotts said...

Sweets, thats rough, will be thinking of you and sending good thoughts. Ona side note and maybe not appropriate but some of us girls would like our vagina shrunk....something to smile of when you are having treatment. XX

Anonymous said...

Lol, Wendy, I thought that myself.....
not at all inappropriate....lets keep the humour coming!
Thanks for your support and comments, I really do appreciate them.
Carol